Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Cheyenne, WY

May 27, 2014Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 27, 2014, 7:18 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 7:18 PM MDT (01:18 UTC)
Expired
May 27, 2014, 8:00 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:40 PM MDTHAIL 0.5Tie City Campground, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3390 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS55 KCYS 280118
SVRCYS
WYC001-021-280200-
/O.NEW.KCYS.SV.W.0029.140528T0118Z-140528T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
  WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 800 PM MDT

* AT 713 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNIVERSITY
  OF WYOMING WAR MEMORIAL STADIUM...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YELLOW PINE CAMPGROUND AND TIE CITY CAMPGROUND AROUND 725 PM MDT.
  NORTH CROW CAMPGROUND AROUND 745 PM MDT.
  GRANITE SPRINGS CAMPGROUND AND GRANITE SPRINGS RESERVOIR AROUND 750
  PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 315 AND 327.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555
TIME...MOT...LOC 0118Z 275DEG 21KT 4129 10547

HAIL...1.00IN
WIND...60MPH

$$

COX
3 follow-up statements
145 
WWUS55 KCYS 280126
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
726 PM MDT TUE MAY 27 2014

WYC001-021-280200-
/O.CON.KCYS.SV.W.0029.000000T0000Z-140528T0200Z/
ALBANY WY-LARAMIE WY-
726 PM MDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT...

AT 723 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YELLOW PINE
CAMPGROUND...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CROW CAMPGROUND AROUND 745 PM MDT.
  GRANITE SPRINGS CAMPGROUND AND GRANITE SPRINGS RESERVOIR AROUND 750
  PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555
TIME...MOT...LOC 0126Z 275DEG 21KT 4129 10541

HAIL...1.00IN
WIND...60MPH

$$

COX
276 
WWUS55 KCYS 280145
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT TUE MAY 27 2014

WYC001-021-280200-
/O.CON.KCYS.SV.W.0029.000000T0000Z-140528T0200Z/
ALBANY WY-LARAMIE WY-
745 PM MDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT...

AT 742 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YELLOW PINE
CAMPGROUND...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CROW CAMPGROUND AROUND 755 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555
TIME...MOT...LOC 0145Z 275DEG 15KT 4129 10533

HAIL...1.00IN
WIND...60MPH

$$

COX
986 
WWUS55 KCYS 280153
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
753 PM MDT TUE MAY 27 2014

WYC001-021-280203-
/O.EXP.KCYS.SV.W.0029.000000T0000Z-140528T0200Z/
ALBANY WY-LARAMIE WY-
753 PM MDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES WILL EXPIRE AT 800 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4138 10516 4116 10522 4120 10560 4138 10555
TIME...MOT...LOC 0153Z 275DEG 15KT 4129 10529

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:22 PM MDT, 56 minutes earlier.

Area forecast discussion, May 27, 6:22 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT TUE MAY 27 2014

.UPDATE...
ISSUED AT 622 PM MDT TUE MAY 27 2014

ISOLATED TO WIDELY SCATTERED T-STORMS HAVE DEVELOPED EARLY THIS
EVENING ACROSS THE CWA...WITH A FEW DROPPING SOUTHEAST ACROSS
SOUTH DAKOTA AND TOWARD THE NORTHERN NEBRASKA PANHANDLE. THE
ENVIRONMENT ACROSS THE REGION REMAINS FAIRLY UNSTABLE...WITH
SBCAPES RANGING FROM 500 J/KG ACROSS WYOMING TO 2000 J/KG ACROSS
NORTHERN NEBRASKA. SHEAR IS MINIMAL THO...SO THINK THAT THE STORMS
WILL STRUGGLE TO MAINTAIN WITH THE LACK OF SHEAR. ADDED IN A
BROADER AREA OF ISOLATED THUNDER...WITH A SLIGHTLY HIGHER COVERAGE
IN THE NW NEB FOR POTENTIAL GENERATION OFF OUTFLOW BOUNDARIES
WITHIN THE HIGHEST AXIS OF INSTABILITY.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 352 PM MDT TUE MAY 27 2014

LATEST SATELLITE WATER VAPOR OBSERVATIONS INDICATE THAT WE ARE
SEEING A BATCH OF DEEPER MOISTURE ROUNDING THE NORTHERN EDGE OF
THE UPPER RIDGE...WORKING ITS WAY DOWN ACROSS CENTRAL WYOMING
INTO OUR AREA. ON RADAR...WE CURRENTLY NOTE ISOLATED SHOWERS AND
THUNDERSTORMS STARTING TO INCREASE IN DEVELOPMENT AND COVERAGE
ALONG AND WEST OF THE LARAMIE RANGE. THIS ACTIVITY IS MOVING INTO
A REGION OF MODERATE INSTABILITY WITH MUCAPES AROUND 1200 J/KG.
EXPECT A QUICK TENTH OF AN INCH OF QPF FOR SOME LOCATIONS OUT IN
THE WESTERN ZONES BEFORE SUNSET...AND THINK MOST OF ANY ACTIVITY
AFTER SUNSET WOULD QUICKLY DISSIPATE.

THE GFS AND THE ECMWF KEEP OUR AREA UNDERNEATH THE MID/UPPER RIDGE
TOMORROW WITH VERY WEAK DYNAMIC FORCING FOR ORGANIZED CONVECTION...
BUT THEY BOTH SHOW HINTS AT SOME DIURNAL CONVECTION LATE TOMORROW
WITH A BUMP-UP OF MIDLEVEL MOISTURE. DEEP LAYERED SUBSIDENCE AS
ADVERTISED IN ALL OF THE MODELS WOULD SUGGEST TOMORROW WILL
BE OUR WARMEST DAY WITH LOWER 60S AT HIGHER ELEVATIONS...MID/UPPER
80S IN LOWER ELEVATIONS IN WYOMING WITH UPPER 80S TO MID 90S IN
NEBRASKA AND FAR EASTERN WYOMING. THIS WILL ACCELERATE THE
SNOWMELT ABOVE 9000 FT IN OUR WESTERN ZONES. WE CARRIED SOME SMALL
POPS FOR ISOLATED TO SCATTERED THUNDERSTORMS FORMING UP IN THE
WESTERN HIGHER TERRAIN FOR TOMORROW AFTERNOON.

MODELS IN GOOD AGREEMENT TAKING THE UPPER RIDGE EAST OF OUR AREA
ON THURSDAY WITH DEEPER PACIFIC MOISTURE WORKING UP ACROSS OUR AREA
IN A DEEPENING SOUTHWESTERLY UPPER FLOW. RAISED POPS IN THE
CENTRAL AND WESTERN ZONES A BIT FOR SCATTERED THUNDERSTORMS
THURSDAY AFTERNOON. QPF VALUES WERE RAISED A BIT (ESPECIALLY OUT
IN THE WESTERN ZONES) FOR THURSDAY WITH A QUARTER TO HALF INCH
POSSIBLE SOME LOCATIONS WEST OF THE LARAMIE RANGE. THIS COULD ALSO
AGGRAVATE THE ONGOING SNOWMELT FLOOD SITUATION IN CARBON AND
ALBANY COUNTIES (PLEASE REFER TO THE HYDROLOGIC DISCUSSION IN THIS
PRODUCT)

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 352 PM MDT TUE MAY 27 2014

THE LATEST ECMWF CONTINUES TO SHOW...AND HAS BEEN SHOWING FOR
SEVERAL DAYS NOW...A SUBTROPICAL MOISTURE PLUME MOVING IN FROM THE
SOUTHWEST AS EARLY AS THURSDAY AFTERNOON...MORE LIKELY FRIDAY
AFTERNOON. THIS IS THE REMNANTS OF HURRICANE AMANDA. THE ECMWF IS
BY FAR THE MOST BULLISH ON QPF...WITH NEARLY 2 INCHES OF QPF OVER
CONVERSE AND NIOBRARA COUNTIES FRIDAY AFTERNOON. THIS MOISTURE
LOOKS TO INTERACT WITH A FRONTAL BOUNDARY STALLED ACROSS THE
CENTRAL PORTIONS OF THE STATE. THE NAM IS SIMILAR IN PLACEMENT.

VERY LITTLE IN THE WAY OF STORM MOTIONS WITH THESE STORMS FRIDAY
INTO SATURDAY AS THE JET IS WELL NORTH IN MONTANA. GFS SOUNDINGS
SHOWING STORM MOTIONS UNDER 5KTS WITH PWATS NEAR .9 INCHES. COULD
SEE VERY EFFICIENT RAIN PRODUCERS WITH THESE STORMS. LATER SHIFTS
NEED TO MONITOR AND ISSUE ANY WATCH PRODUCTS FOR FLOODING AS THE
EVENT DRAWS CLOSER.

BY SATURDAY...BAND OF HEAVIEST RAIN LOOKS TO SHIFT EAST OF THE
LARAMIE RANGE...SO FOLKS IN THESE AREAS COULD SEE GOOD RAINFALL.
WITH RECYCLING RAIN...SIMILAR TO THE SUMMER MONTHS...WE COULD SEE
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CONTINUING THROUGH
TUESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 622 PM MDT TUE MAY 27 2014

ISOLATED TO WIDELY SCATTERED TSTORMS HAVE DEVELOPED EARLY THIS
EVENING...AND SHOULD LAST THROUGH SUNSET. AIRPORTS WITH THE
HIGHEST PROBABILITIES OF BEING AFFECTED ARE KCDR...KLAR...AND
KRWL. ONCE THIS ACTIVITIES DIMINISHES...EXPECT VFR CONDITIONS TO
PREVAIL THROUGH WEDNESDAY AFTERNOON...WITH SOUTHERLY GUSTS OF 20
TO 30 KTS.

&&

.FIRE WEATHER...
ISSUED AT 352 PM MDT TUE MAY 27 2014

ELEVATED FIRE WEATHER CONCERNS ON WEDNESDAY AND THURSDAY AFTERNOONS
MAINLY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. RH VALUES
COULD FALL BELOW 15 PERCENT ALONG WITH GUSTY SOUTHWEST WINDS BETWEEN
20 AND 25 MPH.  CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE
LATE THURSDAY INTO FRIDAY AS PACIFIC MOISTURE IS DRAWN NORTHWARD
INTO WYOMING AND NEBRASKA ALONG WITH A SERIES OF PASSING UPPER
LEVEL DISTURBANCES.

&&

.HYDROLOGY...
ISSUED AT 352 PM MDT TUE MAY 27 2014

EXTENDED PERIOD OF VERY WARM TEMPERATURES ACROSS THE AREA THIS
WEEK. FREEZING LEVELS BETWEEN 14K AND 15K FEET WILL RESULT IN
SIGNIFICANT MELTING OF MOUNTAIN SNOW PACK OVER THE SNOWY AND SIERRA
MADRE RANGES THIS WEEK. FORECAST POINTS AND SMALLER CREEKS AND
STREAMS THAT HAVE NOT ALREADY RISEN TO FLOOD STAGE ARE LIKELY TO
DO SO OVER THE NEXT FEW DAYS. FLOOD WARNINGS ARE IN EFFECT FOR THE
ENCAMPMENT RIVER AT ENCAMPMENT...THE LITTLE SNAKE RIVER AT
SAVERY...AND THE NORTH PLATTE RIVER AT SINCLAIR AND SARATOGA.
CONCERN IS GROWING FOR THE SNOWY AND SIERRA MADRE RANGE FOR A
WIDESPREAD RAIN ON SNOW EVENT STARTING POSSIBLY AS EARLY AS
THURSDAY AFTERNOON...MORE LIKELY FRIDAY AFTERNOON
THOUGH...EXTENDING INTO SATURDAY. THE REMNANTS OF A TROPICAL STORM
STILL FORECAST TO MOVE INTO THE AREA LATE THIS WEEK. INCREASED
PRECIPITATION CHANCES AS THIS HAPPENS. FOR PUBLIC INFORMATION
REGARDING THE DEVELOPING FLOOD THREAT...REFER TO FFACYS. WARNING
INFORMATION IS AVAILABLE UNDER FLWCYS AND FLSCYS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WYZ105-109-110-113-
     115.

NE...NONE.
&&

UPDATE...RJM
SHORT TERM...GARMON
LONG TERM...CLAYCOMB
AVIATION...RJM
FIRE WEATHER...GARMON
HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 27, 4:42 AM MDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
442 AM MDT TUE MAY 27 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
281045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
442 AM MDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS
ARE NOT LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY OVER SOUTHEAST
WYOMING WEDNESDAY AND THURSDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED. CHANCES FOR THUNDERSTORMS WILL INCREASE FRIDAY WITH A
FEW SEVERE THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-281045-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
442 AM MDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOWMELT FROM THE MOUNTAINS WILL CONTINUE TO PRODUCE FLOODING
ALONG RIVERS AND TRIBUTARIES OF CARBON AND ALBANY COUNTIES TODAY
THROUGH THIS WEEKEND. CHECK RIVER FORECASTS AND FLOOD STATEMENTS
FOR THE LATEST DETAILED RIVER INFORMATION. THOSE WITH RECREATIONAL
INTERESTS AND PERSONS LIVING IN FLOOD PRONE LOCATIONS ARE
ENCOURAGED TO MONITOR THE LATEST FORECASTS AND ADJUST PLANS
ACCORDINGLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MAINLY NEAR
THE MOUNTAINS. THUNDERSTORM CHANCES WILL INCREASE LATE THIS WEEK
AND INTO THE WEEKEND. SHOWERS AND THUNDERSTORMS MAY FURTHER
AGGRAVATE RIVER FLOODING THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

In the hours before

Special weather statement, May 27, 4:07 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MDT TUE MAY 27 2014

WYZ103-106-107-272300-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
407 PM MDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN
CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 500 PM MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LARAMIE PEAK...OR 21 MILES
NORTHWEST OF WHEATLAND...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. HEAVY RAIN IS ALSO POSSIBLE WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN ALBANY AND WESTERN PLATTE
COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4225 10506 4207 10517 4220 10555 4235 10546
TIME...MOT...LOC 2207Z 287DEG 8KT 4220 10530

COX
Special weather statement, May 27, 5:34 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT TUE MAY 27 2014

WYZ105-110-114-115-280030-
LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN
WY-SNOWY RANGE WY-
534 PM MDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALBANY AND EASTERN CARBON
COUNTIES UNTIL 630 PM MDT...

AT 527 PM MDT...DOPPLER RADAR WAS INDICATING NUMEROUS SHOWERS NEAR
ELK MOUNTAIN...OR 42 MILES EAST OF RAWLINS...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS.

LOCATIONS NEAR THE PATH OF THIS ACTIVITY INCLUDE...
  ARLINGTON...
  ROCK RIVER...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 252 AND
276.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4184 10594 4156 10591 4157 10652 4178 10651
TIME...MOT...LOC 2332Z 266DEG 22KT 4163 10641

COX
Local storm report, May 27, 5:44 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
544 PM MDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     NON-TSTM WND GST 15 E SINCLAIR           41.78N 106.83W
05/27/2014  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            GUST REPORTED AT WALCOTT JUNCTION ON INTERSTATE 80.

&&

RCOX
Special weather statement, May 27, 6:07 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT TUE MAY 27 2014

WYZ110-114-115-280100-
LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY-
607 PM MDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EXTREME
EASTERN CARBON COUNTIES UNTIL 700 PM MDT...

AT 600 PM MDT...DOPPLER RADAR REPORTED A FEW SHOWERS 13 MILES
NORTHEAST OF NORTH FORK CAMPGROUND...OR 21 MILES NORTHWEST OF
LARAMIE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR...
RURAL CENTRAL ALBANY COUNTY THROUGH 700 PM MDT
RURAL SOUTHERN ALBANY COUNTY THROUGH 700 PM MDT

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 285 AND
309.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4145 10558 4123 10565 4139 10610 4156 10600
TIME...MOT...LOC 0002Z 293DEG 17KT 4144 10594

COX
Special weather statement, May 27, 6:35 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT TUE MAY 27 2014

WYZ101-103-105-106-280130-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
635 PM MDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...SOUTHERN
CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 730 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOXELDER TO 5 MILES
WEST OF GARRETT...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
GARRETT AROUND 645 PM MDT.
CURTIS GULCH CAMPGROUND AROUND 655 PM MDT.
WINDY PEAK AROUND 700 PM MDT.
LAPRELE RESERVOIR AROUND 710 PM MDT.
FRIEND PARK CAMPGROUND AROUND 715 PM MDT.
LARAMIE PEAK AROUND 725 PM MDT.
ESTERBROOK...HARRIS PARK AND ESTERBROOK CAMPGROUND AROUND 730 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 137 AND
151.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4284 10539 4208 10519 4202 10576 4271 10599
TIME...MOT...LOC 0035Z 252DEG 14KT 4265 10578 4214 10567

COX
Special weather statement, May 27, 7:00 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT TUE MAY 27 2014

WYZ115>117-280200-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
700 PM MDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND EASTERN
ALBANY COUNTIES UNTIL 800 PM MDT...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BALDY PEAK...OR 15 MILES NORTHEAST OF
LARAMIE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
IRON MOUNTAIN AROUND 730 PM MDT.
HORSE CREEK AROUND 745 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4154 10507 4133 10513 4145 10558 4162 10552
TIME...MOT...LOC 0100Z 288DEG 17KT 4151 10544

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:07 PM MDTSpecial Weather StatementCYSAlbany53 min
May 27, 6:35 PM MDTSpecial Weather StatementCYS55 min
May 27, 7:00 PM MDTSpecial Weather StatementCYSAlbany60 min
May 27, 7:23 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte67 min
May 27, 8:07 PM MDTSpecial Weather StatementCYSLaramie53 min
May 27, 8:25 PM MDTSpecial Weather StatementCYSLaramie65 min
May 27, 8:37 PM MDTSpecial Weather StatementCYSLaramie53 min
May 27, 8:41 PM MDTSpecial Weather StatementCYSNiobrara64 min
May 27, 9:23 PM MDTAreal Flood WarningCYSCarbon24 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.